Georgia, 2013Flash Flooding in Georgia, July 12, 2013
July 12, 2013 · NWS CAE · 2 events in 2 counties and zones
Slow moving thunderstorms produced 2 to 4 inches of rain in two hours over portions of Columbia and Richmond counties causing streams to come out of their banks and flooding areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced 2 to 4 inches of rain in two hours over portions of Columbia and Richmond counties causing streams to come out of their banks and flooding areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 12, 2:45 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 12, 2:45 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
345 AM EDT FRI JUL 12 2013
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE COAST WILL CONTINUE TO CIRCULATE
VERY MOIST AIR INTO THE FORECAST AREA AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTHWEST. THIS FRONT WILL STALL NEAR THE
AREA TODAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL NOON TODAY/...
WIDESPREAD SHOWERS ALONG WITH A FEW THUNDERSTORMS THIS MORNING.
WITH GROUND SATURATED AND MORE HEAVY RAIN POSSIBLE...HAVE EXTENDED
THE FLASH FLOOD WATCH THROUGH NOON TODAY. LOW TEMPERATURES THIS
MORNING STILL IN THE LOWER 70S. NOT SURE IF FLASH FLOOD WATCH WILL
BE NEEDED THIS AFTERNOON BUT RAIN CHANCES WILL DROP FROM 80-100
PERCENT THIS MORNING TO 50-60 PERCENT THIS AFTERNOON.
&&
.SHORT TERM /NOON TODAY THROUGH SATURDAY NIGHT/...
WITH PLENTY OF MOISTURE AVAILABLE...CONVERGENCE AHEAD OF THE
APPROACHING COLD FRONT AND A DEEPENING UPPER-LEVEL TROUGH
SUPPORTS NUMEROUS SHOWERS AND THUNDERSTORMS TO ONCE AGAIN DEVELOP.
WILL CONTINUE TO MONITOR FLASH FLOOD THREAT FOR THIS AFTERNOON.
OTHERWISE...HIGH PRECIPITABLE WATER INDICATES A CONTINUED THREAT
OF EXCESSIVE RAIN AND WITH SLOW MOVING STORMS...URBAN AND SMALL
STREAM FLOODING WILL CONTINUE TO BE LIKELY IN THE AFFECTED AREAS.
THE MODELS SHOW THE FRONT STALLING JUST EAST OF THE FORECAST AREA.
THE TREND OF AFTERNOON THROUGH EVENING THUNDERSTORMS CONTINUES.
TEMPERATURES WILL STAY MAINLY HIGHS IN THE 80S AND LOWS IN THE LOW
70S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS INDICATE THE UPPER TROUGHING BEGINNING TO SHIFT WESTWARD
BY SUNDAY WITH THE UPPER HIGH NORTH OF THE AREA BECOMING MORE
DOMINATE EARLY NEXT WEEK. WHILE THIS SHOULD RESULT IN A DECREASE
IN PRECIPITABLE WATER AND A DECREASE IN CHANCE OF SHOWERS AND
THUNDERSTORMS...THERE STILL WILL BE A CHANCE OF AFTERNOON
PRECIPITATION INTO EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO
BE CLOSER TO NORMAL WITH HIGHS AROUND 90 AND LOWS IN THE LOWER
70S.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SHOWERS AND ISOLATED THUNDERSTORM COVERAGE ACROSS THE CWA APPEARS TO
BE GRADUALLY DIMINISHING THIS MORNING. MOST SITES CURRENTLY
EXPERIENCING RAINFALL ALONG WITH SOME RESTRICTIONS TO VSBY/CEILINGS
WITH IFR/MVFR CONDITIONS. EXPECT THESE CONDITIONS TO CONTINUE
THROUGH THE EARLY MORNING HOURS.
HAVE INCLUDED IFR/MVFR CONDITIONS IN FOG AND STRATUS DURING THE
EARLY MORNING HOURS WITH CONDITIONS RETURNING TO VFR WITH SUNRISE
AND ONSET OF MIXING. CONVECTION WILL AGAIN BE POSSIBLE LATE IN THE
TAF PERIOD...HOWEVER CONFIDENCE ON TIMING/LOCATION IS CURRENTLY TOO
LOW TO INCLUDE IN TAFS.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN
LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Jul 12, 3:22 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
422 AM EDT FRI JUL 12 2013
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
422 AM EDT FRI JUL 12 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE HEAVY RAIN IS POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 11, 11:23 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1223 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD 5 NNW SEIGLING 33.11N 81.34W
07/11/2013 BARNWELL SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED HIGHWAY 278 FLOODED NEAR THE
ALLENDALE COUNTY LINE JUST SOUTH OF KLINE.
1155 PM FLASH FLOOD 2 ENE KLINE 33.13N 81.32W
07/11/2013 BARNWELL SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED FLOODING AT THE INTERSECTION OF
EQUINE ROAD AND BIG FORK ROAD.
1155 PM FLASH FLOOD 5 WNW DENMARK 33.35N 81.22W
07/11/2013 BARNWELL SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED PORTIONS OF HIGHWAY 78 TOWARDS
BAMBERG FLOODED.
1155 PM FLASH FLOOD 3 WNW BAMBERG 33.31N 81.09W
07/11/2013 BAMBERG SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED PORTIONS OF HIGHWAY 78 BETWEEN
DENMARK AND BAMBERG CLOSED DUE TO FLOODING.
1155 PM FLASH FLOOD 1 WSW BAMBERG 33.29N 81.04W
07/11/2013 BAMBERG SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED CAPERNAUM ROAD CLOSED DUE TO
FLOODING NEAR BAMBERG.
1155 PM FLASH FLOOD 2 WNW BAMBERG 33.31N 81.06W
07/11/2013 BAMBERG SC LAW ENFORCEMENT
COUNTY DISPATCH REPORTED FLOODING ALONG FIRE TOWER ROAD
NEAR BAMBERG.
&&
VAUGHANLocal storm report, Jul 12, 12:13 AM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
113 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM FLASH FLOOD 5 SE BROOKDALE 33.46N 80.77W
07/12/2013 ORANGEBURG SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED ROADWAY FLOODED AT HIGHWAY 301
AND LAFRANCE DRIVE.
&&
VAUGHANFlash Flood, Columbia
- When
- July 12, 4:20 AM EST to 5:30 AM EST
- Where
- Columbia County, Martinez to 0.96 mi N of Martinez
- Cause
- Heavy Rain
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -82.080
EM reported streams out of their banks flooding neighborhoods in the Martinez area.
Flash Flood, Richmond
- When
- July 12, 4:40 AM EST to 5:30 AM EST
- Where
- Richmond County, 4.89 mi NW of Ft Gordon to 5.26 mi NW of Ft Gordon
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.430, -82.190
County Dispatch reported flooding along the 3000 block of Gordon Highway closing the road the road near the train tracks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, July 12 to 13, 2013$510,000 · 1.25 in hail · 15 events
- Flash Flooding and Hail in South Carolina, July 12 to 13, 2013$330,000 · 1 in hail · 17 events
- Flash Flooding and Hail in West Virginia, July 12 to 13, 2013$206,000 · 1.25 in hail · 11 events
- Flash Flooding in Nevada, July 12, 2013$150,000 · 2 events
- Flash Flooding and Flood in Delaware, July 12 to 13, 2013$50,000 · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 12 to 15, 2013$43,000 · 52 kt wind · 8 events
- Flash Flooding and Flood in Maryland, July 12, 2013$50,000 · 4 events
- Flash Flooding and Flood in South Carolina, July 12, 2013$31,000 · 7 events
- Dust Storm and Damaging Winds in Arizona, July 12, 20131 injured · $21,000 · 56 kt wind · 4 events
- Flash Flood and Hail in Georgia, July 12, 2013$21,000 · 1 in hail · 8 events
- Wildfire in Missouri, July 12, 2013$25,000 · 1 event
- Damaging Wind in New Jersey, July 12, 2013$25,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452538, 452537.